Hi? Is it Erin?
Anyhow, I can totally relate! I was on adderrall for years. As you know, it is very hard to stop, but that's what you have to do.
I too was shocked at the lack of understanding by professionals. What you are going through is brutal, but listen to me: it can be done. You are absolutely right about your heart and kidneys too.
You need to find your own way of breaking free, either by tapering or by simply stopping. If you just stop, I know from experience that the depression can be sincerely profound. You may sleep 18 hours, you may cry or feel suicidal. But, again, listen to me: it absolutely gets better. Once your brain readjusts its balance of hormones to life without stimulants, in only a few days you will be better enough to start your recovery in earnest.
And when I say recovery, I mean do what I did: "check yourself in" to AA or NA on a daily basis, like they should have shown you at treatment. Get yourself the best care available—the twelve steps—and don't settle for anything less. You are absolutely "sick enough" right this minute to deserve a full and loving recovery.
And know what? The rooms are full of people who went through exactly what you are going through. Go to a meeting. Just sit and listen. Try to talk to someone after and say, "Hi! I'm new." But if you aren't ready to talk, just sit there. As often as you can.
The twelve steps aren't the only answer, but they are the only one I've seen work in any lasting way. And I've been coming around since 1986! Old, yes! Dead? Not yet!
Thank you so much for posting. You helped me a lot remembering how hard it was to stop, and how isolated and unique I thought I was. I was wrong! And I never would have known it if I hadn't gone to a meeting.
Keep coming back, Erin!
Hey, just wanted to say I've been there! Adderall, phentermine, cocaine, any upper I could get my hands on! I got hooked on the ephedrine in broncaid when I found it really helped my asthma AND gave me that good 'upper' feeling that I liked so much from opiates. It acts on similar brain receptors, and just like pain pills, your body develops a tolerance. For me, it got to the point where I realized that after taking it consecutively so long, the "feel good" would be shorter and the body aches and irritability were getting longer, which is caused by your body depleting all the "feel good" resources. The good news is that uppers don't have as much of a drawn out withdrawal like pain pills. For me, it was just two or three days of no energy and body aches, irritable, etc. It's a mental fight to not pop a pill to try and fix it, though. I replaced all the bad pills with a couple good ones, like a multivitamin, B spectrum vitamins(B6 and B12 especially), and an amino acid supplement called L-Tyrosine(which is found in meats, cheese, bannanas, etc. and it's what your body needs to start making those "feel good" and energy chemicals in your brain again. Try and eat good and find some extra support until you can recover, and find a good tv show to binge on for a couple days lol. Praying for ya, let me know if you have any questions!
Hello & Welcome to the Forum.
If you stick to this post for awhile others will chime in & out. Just keep checking back.
I have done all kinds of substances off & on most of my life and many were the upper ones. Those were my DOC. Over 3 yrs ago I went c/t off of Methadone, Adderral (Add was from the streets) and a Benzo. I Do Not have ADHD, so the Adderral would get me going when I snorted them with my dones.
These meds will really whack out them Brain Chems too, just like opiates. When we come clean off of them the Nervous System will go crazy and this is very uncomfortable.
You can start by drinking tons of fluids. This will help rid the toxins. We also have to build up a better Immune system. Lots of antioxidants are great for this too. I do know, with the other meds, that a good slow taper is good, however, we can not give a taper plan on here. I could say that, as you cut back slow let your Brain/Body adjust to each drop. Other then that you will have to be OK with NOT being OK for awhile. Healthy eating is a good one right now and forever too. YOU can go out and hit a AA/NA meeting too. This way you can pick up some coping skills and educate yourself on Addiction. One big thing is to try to re-direct your thinking while you are in detox. It is not easy but it will help. Maybe get some natural products that will help calm you down. I know that the Magnesium and Ds work great together. The thing is that you will not have that synthetic energy anymore. This is where all of your changes will have to happen. TIME is what it will take for all of this to balance back to a natural state. You can also buy some relaxing Teas. There is a product called "CALM" out here at the markets. I sure would go and hit a meeting asap. The people there will really help you out. Also stick around and so will we. Just keep checking this post. I will check back and see how things are going. Also Epsom salt baths will relax you and help draw out those toxins or meds. I wish you all the best and I will try to think of some more things I did when I could not sit still, or my anxiety was on the moon when I came clean over 3 yrs ago. Best of Luck to you!